MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134802
Medical Device Problem Codes Obstruction of Flow (2423); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# : (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and the catheter would not irrigate and there was a plastic film on the tip.It was reported by the bwi representative that during a procedure the catheter would not irrigate and was fully occluded.The caller stated that when they pulled out the catheter, the physician said it looked as though there was a plastic film on the tip of the catheter.To troubleshoot the physician tried to irrigate the catheter without resolution.The catheter was replaced, the issue was resolved, and the procedure was continued.There was no patient consequence.Additional information was later received indicating the catheter was flushed multiple times with the catheter in the patient, but with the stopcock closed to the patient.Irrigation flow from the pump was normal when the stopcock was off to the patient.After numerous flushing rounds failed to reaolve the issue, the catheter was withdrawn from the body and the tip was visually inspected and found to be occluded.The foreign material had a cloudy white appearance and covered the entire tip of the catheter.The physician said it was difficult to remove from the catheter tip.The physician did not mention feeling any resistance when introducing the catheter into the sheath.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and the catheter would not irrigate and there was a plastic film on the tip.It was reported by the bwi representative that during a procedure the catheter would not irrigate and was fully occluded.The caller stated that when they pulled out the catheter, the physician said it looked as though there was a plastic film on the tip of the catheter.To troubleshoot the physician tried to irrigate the catheter without resolution.The catheter was replaced, the issue was resolved, and the procedure was continued.There was no patient consequence.Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection, patency, and pump pressure gage test of the returned device were performed following bwi procedures.Visual analysis revealed no plastic film on the tip of the device.A pump and pressure gage test was performed, and the device was irrigating correctly.No irrigation issues were observed.Additionally, a patency test was performed, and the device was flushing correctly, no obstructed holes were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following recommendations: flush the catheter with heparinized saline prior to insertion into the body.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 4-mar-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH® SF BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18694457
Report Number2029046-2024-00482
Device Sequence Number8332155
Product Code LPB
UDI-Device Identifier10846835010152
UDI-Public10846835010152
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134802
Device Lot Number31180272L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/04/2024
03/08/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/07/2024
03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT, SL-1, 8.5FR SHEATH; NGEN PUMP, US CONFIGURATION; UNK_CARTO 3
Patient SexUnknown